MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 2, SHORT NECK; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 2, SHORT NECK; CEMENTLESS HIP STEM
Model Number 01.12.22SN
Health Effect - Clinical Codes Pain (1994); Osteolysis (2377)
Date of Event 01/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 22 december 2020: lot 146379: (b)(4) items manufactured and released on 01-dec-2014.Expiration date: 2019-10-31.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any similar reported event since 2016.Additional implant involved: liner: cc e cc light 01.26.3239hct flat pe hc liner ø 32 / c (k120531) lot.145373.Batch review performed on 22 december 2020: lot 145373: (b)(4) items manufactured and released on 27-oct-2014.Expiration date: 2019-09-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event since 2016.Additional implant involved: ball heads: cocr 01.25.022 cocr ball head 12/14 ø 32 size m 0 (k072857) lot.144543.Batch review performed on 22 december 2020: lot 144543: (b)(4) items manufactured and released on 23-sep-2014.Expiration date: 2019-08-31.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any similar reported event since 2016.Additional implant involved: cup: versafitcup cc trio 01.26.45.1150 acetabular shell cc trio no-hole ø 50 (k122911) lot.142418.Batch review performed on 22 december 2020: lot 142418: (b)(4) items manufactured and released on 29-jul-2014.Expiration date: 2019-06-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event since 2016.Clinical evaluation performed by medical affairs director: 6 years after primary cementless tha the patient complains for thigh and groin pain.The pre-revision images show some radiolucent lines around the stem and the cup.Though we have no radiographic history, these lines look more compatible with a chemical disturbance, such as small osteolysis, rather than mechanical micromovements.This would be compatible with the report of trunnionosis reported as a comment from the surgeon.The small osteolytic process may also be responsible for the leg length difference, which we are assuming intervened some time after the primary surgery, having caused secondary subsidence of the stem.The causes for trunnionosis can be of multiple origin, as described in literature, including poor fixation of the head on the taper spigot caused by interposition of minute particles often of biological tissues.The root cause for this adverse event cannot be finally determined with the information at hand.Preliminary investigation performed by r&d project manager: from the received images the stem appeared with the ha coating totally absorbed and some fibrotic tissue still present in the macrostructure in the distal and metaphyseal areas; the taper seems to be sligthly worn, but it is not certain if it is due to the extraction of the femoral head during the revision.Moreover, the cup and liner do not show particular signs; as the stem, also in the shell the ha coating is absorbed and some tissue is present in the macrostructures.The reason related to the event seem not directly related to the implant, as no evident signs of failure are present on the devices; anyway, the trunnionosis can be a possible cause probably related, as hypotyzed by the surgeon and clinical evaluation, to a poor fixation of the head on the taper spigot caused by interposition of minute particles often of biological tissues.
 
Event or Problem Description
Revision surgery performed after 6 years from the primary surgery due to thigh pain & groin pain associated with radiolucent lines around the femoral component.Revision completed via a posterior approach.The stem and cup were well fixed.Trunionosis noted by the surgeon.

Brand Name
STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 2, SHORT NECK
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11177765
Report Number3005180920-2021-00050
Device Sequence Number4086000
Product Code JDI
UDI-Device Identifier07630030802621
UDI-Public07630030802621
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model Number01.12.22SN
Device Catalogue Number01.12.22SN
Device Lot Number146379
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2020
Initial Report FDA Received Date01/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight57